Alert archive / Texas / Flash Flood Warnings in 2014
Flash Flood Warning 2, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this flash flood warning at May 26, 2014, 12:15 PM CDT for Jackson County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2014, 12:15 PM CDT (17:15 UTC)
- Expired
- May 26, 2014, 3:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Jackson County, TX
The radar
The Corpus Christi radar (KCRP), 157 km from the middle of the area, began a volume at 17:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 5.3 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1630 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 491 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 4.7
The text
As transmitted, in the capitals the NWS used until 2016.
278
WGUS54 KHGX 261715
FFWHGX
TXC239-262015-
/O.NEW.KHGX.FF.W.0002.140526T1715Z-140526T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1215 PM CDT MON MAY 26 2014
THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL JACKSON COUNTY IN SOUTH CENTRAL TEXAS...
* UNTIL 315 PM CDT
* AT 1214 PM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN BETWEEN EDNA AND GANADO. RADAR ESTIMATED RAINFALL OF 4
TO 6 INCHES OF RAIN HAVE FALLEN. FLASH FLOODING IS EXPECTED TO
BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
EDNA...GANADO...LOLITA...LAKE TEXANA DAM...CORDELE AND VANDERBILT.
ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 2878 9663 2902 9681 2920 9659 2896 9631
$$
39What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at May 26, 11:31 AM CDT, 44 minutes earlier.
Area forecast discussion, May 26, 11:31 AM CDT, 44 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1131 AM CDT MON MAY 26 2014
.DISCUSSION...
PCPN OUT WEST STILL HOLDING TOGETHER THIS LATE MORNING AND BASED
ON CURRENT TRENDS WILL GO AHEAD AND UPDATE GRIDS TO INCREASE POP
NUMBERS FOR THE CWA THIS AFTN. LINGERING BOUNDARY COLLISIONS AT/
AROUND JACKSON COUNTY PROVING TO BE THE WINNER SO FAR TODAY WITH
REGARD TO RAINFALL ACCUMULATIONS. 41
&&
.PREV DISCUSSION... /ISSUED 352 AM CDT MON MAY 26 2014/
THE LAST FULL WORK WEEK OF MAY IS SETTING UP TO BE WET FOR A GOOD
PORTION OF SOUTHEAST TEXAS. THE UPPER LOW CURRENTLY CENTERED IN
NORTH CENTRAL NEW MEXICO WILL GRADUALLY WORK ITS WAY TOWARD THE
TEXAS PANHANDLE LATER TODAY...INTO THE NORTHEAST TEXAS AREA BY
WEDNESDAY MORNING...AND ALONG THE TEXAS-LOUISIANA BORDER THURSDAY
MORNING THROUGH FRIDAY MORNING. STILL ANTICIPATE INCREASING SHOWER
AND THUNDERSTORM COVERAGE TO BEGIN TODAY OVER PORTIONS OF
SOUTHEAST TEXAS...WITH MUCH BETTER CHANCES STARTING ON TUESDAY AS
THE LOW GETS CLOSER TO THE AREA. THE COMBINATION OF INCREASING
MOISTURE LEVELS (PRECIPITABLE WATER VALUES GETTING CLOSE TO TWO
INCHES)... FAVORABLE/SPLITTING UPPER LEVEL WINDS...AND THE VERY
SLOW MOVEMENT OF THE STORM SYSTEM IS SUPPORTIVE OF LOCALLY HEAVY
RAINFALL AND SOME STRONG TO SEVERE THUNDERSTORMS BEGINNING ON
TUESDAY AND POSSIBLY CONTINUING INTO WEDNESDAY AND THURSDAY. THIS
MORNING'S FORECAST WILL CARRY THE MENTION OF LOCALLY HEAVY
RAINFALL FOR PARTS OF OUR AREA FOR TUESDAY THROUGH WEDNESDAY.
THINK THAT RAINFALL TOTALS THROUGH THE END OF THE WEEK COULD
EASILY REACH 2 TO 4 INCHES IN SOME SPOTS...WITH EVEN HIGHER TOTALS
LIKELY IN AND AROUND MUCH OF THE TEXAS-LOUISIANA BORDER AREA.
FLOOD WATCHES MIGHT BE NEEDED FOR PORTIONS OF OUR AREA FOR THIS
EVENT. MODELS GENERALLY KEEP A MID/UPPER LEVEL WEAKNESS OVER OUR
AREA AS THE WEEK COMES TO AN END...SO WILL GO WITH ONLY GRADUALLY
LOWERING POPS AS WE HEAD ON INTO THE WEEKEND. 42
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 86 71 83 70 83 / 40 40 60 50 50
HOUSTON (IAH) 86 72 84 71 84 / 40 40 50 40 60
GALVESTON (GLS) 83 75 83 74 83 / 20 20 30 40 60
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 4 PM CDT THIS
AFTERNOON FOR THE FOLLOWING ZONES: GALVESTON BAY...
MATAGORDA BAY...WATERS FROM FREEPORT TO THE MATAGORDA SHIP
CHANNEL OUT 20 NM...WATERS FROM HIGH ISLAND TO FREEPORT OUT
20 NM.
&&Hazardous weather outlook, May 26, 3:58 AM CDT, 8 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 358 AM CDT MON MAY 26 2014 GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226- 227-235>238-271200- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY- MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO- TRINITY-WALKER-WALLER-WASHINGTON- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON- 358 AM CDT MON MAY 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED TODAY...BUT SHOWER AND THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE ACROSS THE AREA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WITH A SLOW MOVING STORM SYSTEM MOVING INTO THE STATE...EXPECT SHOWER AND THUNDERSTORM COVERAGE TO INCREASE ACROSS THE AREA. FOR THE WEEK...SOME PARTS OF SOUTHEAST TEXAS COULD RECEIVE LOCALLY HEAVY RAINFALL...WITH TOTALS OF AT LEAST 2 TO 4 INCHES POSSIBLE. FLOOD WATCHES MIGHT BE NEEDED. IN ADDITION TO A POTENTIAL HEAVY RAIN EVENT...SOME STRONG TO SEVERE THUNDERSTORM DEVELOPMENT COULD OCCUR AS THE SYSTEM SLOWLY MOVES ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MIGHT BE NEEDED DURING THE WEEK.
In the hours before
Special weather statement, May 26, 10:15 AM CDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1015 AM CDT MON MAY 26 2014
TXZ226-235-261615-
JACKSON TX-WHARTON TX-
1015 AM CDT MON MAY 26 2014
...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS OVER
JACKSON AND SOUTHWESTERN WHARTON COUNTIES UNTIL 1115 AM CDT...
AT 1013 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER GANADO...OR 8 MILES EAST OF EDNA...MOVING NORTHEAST AT 30 MPH.
OTHER STRONG STORMS PRODUCING HEAVY RAINFALL WERE LOCATED 7 MILES
WEST OF EDNA MOVING EAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. RAINFALL
RATES OF 1 TO 2 INCHES OF RAIN AN HOUR WILL BE POSSIBLE. THIS COULD
IMPACT TRAVEL ALONG U.S. HIGHWAY 59.
LOCATIONS IMPACTED INCLUDE...
EL CAMPO...EDNA...GANADO...DANEVANG...VANDERBILT...MORALES...LAKE
TEXANA DAM...CORDELE AND LOUISE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2933 9637 2908 9614 2877 9668 2883 9672
2885 9670 2886 9672 2889 9674 2892 9678
2896 9681 2898 9681 2901 9683 2904 9687
2907 9689
TIME...MOT...LOC 1513Z 237DEG 25KT 2901 9651
39The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 10:15 AM CDT | Special Weather Statement | HGX | Jackson | 60 min |
| May 26, 11:08 AM CDT | Areal Flood Advisory | HGX | Jackson, Wharton | 112 min |
| May 26, 1:06 PM CDT | Areal Flood Advisory | HGX | Wharton | 114 min |
| May 26, 2:14 PM CDT | Special Weather Statement | HGX | Fort Bend | 46 min |
| May 26, 2:16 PM CDT | Tornado Warning | HGX | Fort Bend, Wharton | 29 min |
| May 26, 2:46 PM CDT | Tornado Warning | HGX | Fort Bend | 29 min |
| May 26, 3:16 PM CDT | Tornado Warning | HGX | Fort Bend, Harris | 29 min |
| May 26, 3:35 PM CDT | Flash Flood Warning | HGX | Wharton | 3 hr |
| May 26, 3:43 PM CDT | Severe Thunderstorm Warning | HGX | Fort Bend, Harris, Waller | 47 min |
| May 26, 4:16 PM CDT | Flash Flood Warning | HGX | Fort Bend, Harris, Waller | 119 min |
| May 26, 4:43 PM CDT | Special Weather Statement | HGX | Harris | 47 min |
| May 26, 4:59 PM CDT | Flash Flood Watch | HGX | Austin, Brazoria, Brazos, Burleson, Chambers, Colorado and 17 more | 51 hr |
| May 26, 5:35 PM CDT | River Flood Warning | HGX | Harris | 60 hr |
| May 26, 5:42 PM CDT | Special Weather Statement | HGX | Harris | 48 min |
| May 26, 5:44 PM CDT | Special Weather Statement | HGX | Harris | 46 min |
| May 26, 6:02 PM CDT | Flash Flood Warning | HGX | Brazoria, Fort Bend, Harris, Waller | 3 hr |
| May 26, 6:35 PM CDT | Special Weather Statement | HGX | Chambers, Liberty | 40 min |
Nearby
Flash Flood Warnings in Texas, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.